Alert archive / Pennsylvania / Heat Advisories in 2025

Heat Advisory 4, NWS Philadelphia/Mount Holly

June 30, 2025New Castle County, Delaware; 5 counties in Pennsylvania; 4 counties in New Jersey

NWS Philadelphia/Mount Holly issued this heat advisory at Jun 30, 2025, 3:19 AM EDT for New Castle County, Delaware; 5 counties in Pennsylvania; 4 counties in New Jersey. It took effect at Jun 30, 2025, 12:00 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2025, 3:19 AM EDT (07:19 UTC)
In effect from
Jun 30, 2025, 12:00 PM EDT
Expired
Jun 30, 2025, 3:52 PM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 66 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2025-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2025-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

198 
WWUS71 KPHI 300719
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
319 AM EDT Mon Jun 30 2025

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-302030-
/O.NEW.KPHI.HT.Y.0004.250630T1600Z-250701T0000Z/
New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower
Bucks-
Including the cities of Cherry Hill, West Chester, Trenton,
Kennett Square, Glassboro, Philadelphia, Moorestown, Doylestown,
Mount Holly, Camden, Wilmington, Media, Norristown, Lansdale, and
Morrisville
319 AM EDT Mon Jun 30 2025

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS 
EVENING...

* WHAT...Heat index values up to 99 degrees expected.

* WHERE...In Delaware, New Castle County. In New Jersey, Mercer, 
  Camden, Gloucester, and Northwestern Burlington Counties. In 
  Pennsylvania, Delaware, Eastern Chester, Eastern Montgomery, Lower 
  Bucks, and Philadelphia Counties.

* WHEN...From noon today to 8 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out of 
the sun, and check up on relatives and neighbors.

&&

$$

AKL
1 follow-up statement
228 
WWUS71 KPHI 301952
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
352 PM EDT Mon Jun 30 2025

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-302100-
/O.CAN.KPHI.HT.Y.0004.000000T0000Z-250701T0000Z/
New Castle-Mercer-Gloucester-Camden-Northwestern Burlington-
Delaware-Philadelphia-Eastern Chester-Eastern Montgomery-Lower
Bucks-
Including the cities of Glassboro, Camden, Lansdale, Norristown,
Morrisville, Moorestown, Media, West Chester, Trenton, Mount
Holly, Kennett Square, Philadelphia, Doylestown, Cherry Hill, and
Wilmington
352 PM EDT Mon Jun 30 2025

...HEAT ADVISORY IS CANCELLED...

Thunderstorms across the I-95 corridor have lowered the temperature. 
Therefore, the Heat Advisory is cancelled.

$$

Hoeflich

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Jun 30, 1:49 AM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 30, 1:49 AM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
149 AM EDT Mon Jun 30 2025

.SYNOPSIS...
A weak cold front near Delmarva and southern New Jersey will
stall out there tonight. The front will then return northward as
a warm front Monday into Monday night followed by a cold front
later Tuesday. High pressure builds closer later Wednesday into
Thursday before settling over our area on Friday and into the
weekend.

&&

.NEAR TERM /THROUGH TODAY/...
Isolated showers or a thunderstorm will remain possible
overnight for southern New Jersey, Delaware, and eastern
Maryland, however, most places will remain dry. Some cloud
coverage is developing across the southern half of the region,
and there could also be some patchy light fog/mist develop
across the area as well.

For the daytime hours, that stalled front lifts north as a warm
front, putting the area fully into the warm sector ahead of the
cold front on Tuesday. Modest destabilization will occur under
mostly sunny skies to start the day. This will result another
round of scattered showers and thunderstorms developing as
instability builds on the order of 2000+ J/kg of SBCAPE. Shear
increases a bit compared to today with mid-level flow
strengthening ahead of an approaching trough. Convection will be
a tad more widespread compared to today as well given stronger
forcing, but still only around 30-50% PoP over the area.
Although shear increases, it will be the limiting factor for
severe potential. Given tall and skinny CAPE profiles though,
cannot rule out a few stronger downbursts producing damaging
wind gusts. SPC has most of the region in a MARGINAL (1/5) risk
for severe thunderstorms. Slow moving convection could also
result in some flash flooding, especially if developing over a
more urban area (something the latest HRRR has been hinting at
which is a touch concerning).

In terms of temperatures this afternoon, highs get into the
upper 80s to around 90. Today marks the last day of lower Heat
Advisory criteria for the urban corridor (> 96 Heat Index for
two hours). A Heat Advisory was considered but dew points should
mix out a bit to keep Heat Indices around 94-95.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
On Monday night, the stalled out front starts to move northward as a
warm front and this continues into Tuesday. This will lead to
scattered showers and thunderstorms Monday night into early Tuesday
morning. Lows Monday night will be in the upper 60s to mid 70s.

Attention then turns to later in the day Tuesday. During the day
Tuesday, we will be well into the warm sector as that warm front
from Monday night has moved well to the north. In the upper levels,
an upper-level trough is forecast to shift eastward and amplify some
as it overspreads the Northeast and Mid-Atlantic. This will drive a
cold front across our region later Tuesday.

In terms of the set-up for the second half of Tuesday, shear will be
on the rise, especially compared to some of our recent severe
weather days. Also, highs in the low 80s to low 90s with dew points
in the low to mid 70s will provide an environment for growing
instability ahead of the cold front. At this time, there is still
some uncertainty on how well the shear and areas of higher CAPE
overlap along with the timing of the cold front. Another uncertainty
is the morning convection. If the morning activity takes longer to
dissipate and clouds linger longer, this will have impacts on how
well we destabilize before the cold front. Right now, the morning
activity looks to be done by the mid-morning hours of Tuesday with
enough time to get moderate instability. The latest severe weather
outlook has added a Slight (2/5) risk for most of our area with
the remainder of the area in a Marginal (1/5) risk. The primary
threat will be damaging wind gusts.

One other key impact point for Tuesday is a flash flooding threat.
All of the area is in a Marginal (1/4) with Delmarva in a Slight
(2/4) risk in the Excessive Rainfall Outlook with the concern for
localized flash flooding. PWAT values will rise to 2-2.5 inches with
warm cloud depth of 10-12 kft, so the signal is there for the
convection to be sufficient rainfall producers. The good news
is that the convection will be moving but any training of
showers or thunderstorms could lead to increased concern for
localized flash flooding. There is also a signal for some
frontogenetic forcing with the cold front which could also
enhance the precipitation rates with the convection.

The severe threat looks to come to an end between 00Z-03Z Wednesday,
but given the front slowing down Tuesday night, it is still near the
coastal areas by Wednesday morning. This will continue to lead to
the potential for lingering coverage of some showers into Wednesday
morning. Lows Tuesday night are in the low 60s to low 70s.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
Synoptic Overview...An upper-level trough is forecast to move into
much of the Northeast by midweek. This trough looks to become
reinforced as it remains across much of the Northeast through the
end of this week. At the surface, a high pressure system builds in
late Wednesday into Thursday before settling over our area on
Friday.

For Wednesday and Thursday...The upper-level trough across the
Northeast and Mid-Atlantic may tend to sharpen again as
additional energy rounds its base. Our Tuesday cold front should
be south and east of our area by midday Wednesday, and while
temperatures do not look to drop much, the dew points are
forecast to lower some in the wake of the cold front. Despite
the presence of the upper-level trough, less in the way of
deeper moisture should keep the instability lower as well. Given
surface high pressure building closer to our area with time,
the chance for any showers and thunderstorms at this time is
little to none for the remainder of Wednesday. On Thursday, a
weak cold front looks to sink southward during the afternoon and
evening. This cold front looks to set off some showers and
maybe an isolated thunderstorm for areas near and NW of I-78.

For Friday into Saturday...The upper-level trough is forecast to
still be in place with weak surface high pressure becoming more
established over our area. The return flow up the Ohio Valley will
increase the low-level warm air advection with a northeastward
moving warm front. The forcing for this, as of now, looks to remain
well to our west and therefore little in the way of shower chances.
Daytime temperatures in the 80s for most, and the dew points are
forecast to be in the low to mid 60s. Overall, looks like a nice
forecast for the 4th of July. Nice weather should continue into the
holiday weekend as the high pressure system remains in control.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Early this morning...Mostly VFR conditions. Patchy fog/mist is
possible through daybreak Monday. Mostly MVFR visibilities are
expected if any fog/mist develops, but a couple of sites may
develop IFR visibilities. Light and variable winds. Moderate
confidence.

Monday...Primarily VFR. Any fog/mist mixes out by 12z. Winds
pick up out of the south around 5-10 kt by the late morning.
Chance for scattered showers and thunderstorms (30-50%) which
could bring brief restrictions to all terminals.

Outlook...

Monday Night...Primarily VFR. Restrictions possible though with
scattered showers and thunderstorms (40-60%).

Tuesday through Tuesday Night...Restrictions likely (70-90%)
with showers and thunderstorms moving through, mainly in the
afternoon and evening.

Wednesday through Friday...VFR. No significant weather.

&&

.MARINE...
Sub-SCA conditions expected through today. A few showers and
thunderstorms possible in the afternoon.

Outlook...

Monday night...No marine headlines expected. Some showers and
thunderstorms possible (20-30%).

Tuesday into Tuesday night...SCA conditions possible with wind
gusts near 25 kts and seas reaching 5 feet. Showers and
thunderstorms for the afternoon into Tuesday night (60-80%).

Wednesday into Friday...Sub-SCA conditions expected.

Rip Currents...

For Monday, winds become more southerly to southeast and the
period will remain around 9 seconds with breaking waves around 2
to 3 feet. Thus, we'll keep a MODERATE risk for the development
of dangerous rip currents for most of the NJ Shore and went LOW
risk for Delaware Beaches and coastal Ocean County.

For Tuesday, winds become more south-southwest and the period
will be around 7 seconds with breaking waves around 1 to 3
feet. Thus, we have a MODERATE risk for the development of
dangerous rip currents for most of the NJ Shore and went LOW
risk for Delaware Beaches and eastern Monmouth County.

For specific beach forecasts, visit weather.gov/beach/phi

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...Guzzo/Hoeflich
NEAR TERM...AKL/Hoeflich/Robertson
SHORT TERM...Guzzo
LONG TERM...Guzzo
AVIATION...AKL/Guzzo/Hoeflich/Robertson
MARINE...AKL/Guzzo/Hoeflich

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 1:16 PM EDTSevere Thunderstorm WarningPHISussex44 min
Jun 30, 1:28 PM EDTSevere Thunderstorm WarningPHINew Castle47 min
Jun 30, 1:34 PM EDTFlash Flood WarningPHISussex3 hr
Jun 30, 1:55 PM EDTFlash Flood WarningPHINew Castle4 hr
Jun 30, 3:52 PM EDTSevere Thunderstorm WarningPHINew Castle38 min
Jun 30, 2:14 PM EDTSevere Thunderstorm WarningPHIChester, Delaware46 min
Jun 30, 2:19 PM EDTFlash Flood WarningPHIDelaware, Philadelphia4 hr
Jun 30, 3:14 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery, Philadelphia46 min
Jun 30, 5:14 PM EDTSevere Thunderstorm WarningPHIMonroe46 min
Jun 30, 7:30 PM EDTSevere Thunderstorm WarningPHICarbon33 min
Jun 30, 7:38 PM EDTAreal Flood WarningPHIBerks16 hr
Jun 30, 2:23 AM EDTSevere Thunderstorm WarningPHICumberland, Gloucester, Salem52 min
Jun 30, 3:20 AM EDTSmall Craft AdvisoryPHI47 hr
Jun 30, 3:44 AM EDTSpecial Marine WarningPHI61 min
Jun 30, 4:32 AM EDTFlash Flood WarningPHIAtlantic, Cumberland103 min
Jun 30, 4:42 AM EDTSpecial Marine WarningPHI93 min
Jun 30, 5:20 AM EDTSpecial Marine WarningPHI85 min
Jun 30, 5:37 AM EDTSevere Thunderstorm WarningPHICape May23 min
Jun 30, 7:51 AM EDTSpecial Marine WarningPHI37 min
Jun 30, 12:45 PM EDTSpecial Marine WarningPHI60 min
Jun 30, 1:41 PM EDTSpecial Marine WarningPHI64 min
Jun 30, 1:44 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean46 min
Jun 30, 2:35 PM EDTSpecial Marine WarningPHI55 min
Jun 30, 3:53 PM EDTSpecial Marine WarningPHI67 min
Jun 30, 4:03 PM EDTSevere Thunderstorm WarningPHIMercer, Middlesex, Monmouth, Somerset42 min
Jun 30, 4:24 PM EDTSevere Thunderstorm Warning Considerable damage threatPHIMercer, Middlesex, Somerset51 min

Nearby

Heat Advisories in Pennsylvania, 2025Heat Advisories in New Jersey, 2025Heat Advisories in Delaware, 2025Every heat advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.